Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ivmi

skin thinning getting worse

Recommended Posts

Has anyone experience this? it seems that the longer i'm off accutane the worse my skin is in term of thickness....i can see most of my veins...i can't believe that 9 days of taking accutane can do this to me. I suppose that it is not goo sign that it is not getting better...i'm almost 5 months post accutane. I need to know how common it is to have permanent thin skin that heals very slowly...??

Share this post


Link to post
Share on other sites

Hi Ivmi

If it is getting really thin and you are getting increasingly concerned about it, you may need to delve further and do some research. There is a small chance that Accutane has potentially given you another condition, as happened with me and was very unexpected- I have been diagnosed with both Lupus and Rosacea post treatment, however symptoms started appearing during treatment so I know there is 99% chance of a link. Obviously I brought up symptoms to my Derm as they occurred, but pieces of the puzzle didn't come together till this year. (Of course the link cannot be proven because they don't really know how Accutane works or can effect the body long term yet). So my advice to you would be to think outside the box on this one... there is a small chance that you might be dealing with something you least expect, i.e. there is suspicion that Accutane can effect the autoimmune system in some peope, hence why people with multiple long term side effects are now turning to Rheumatologists for help. Do you have any other out-of-the-ordinary symptoms post taking the isotretinoin?? If not, I don't think you need to worry too much for now but just keep an eye on things over the next couple months.

Edited by Shantelle

Share this post


Link to post
Share on other sites
Hi Ivmi

If it is getting really thin and you are getting increasingly concerned about it, you may need to delve further and do some research. There is a small chance that Accutane has potentially given you another condition, as happened with me and was very unexpected- I have been diagnosed with both Lupus and Rosacea post treatment, however symptoms started appearing during treatment so I know there is 99% chance of a link. Obviously I brought up symptoms to my Derm as they occurred, but pieces of the puzzle didn't come together till this year. (Of course the link cannot be proven because they don't really know how Accutane works or can effect the body long term yet). So my advice to you would be to think outside the box on this one... there is a small chance that you might be dealing with something you least expect, i.e. there is suspicion that Accutane can effect the autoimmune system in some peope, hence why people with multiple long term side effects are now turning to Rheumatologists for help. Do you have any other out-of-the-ordinary symptoms post taking the isotretinoin?? If not, I don't think you need to worry too much for now but just keep an eye on things over the next couple months.

i have hair loss (both on my body and scalp)...but not very prominent....if i show it to someone they wouldn't notice(i even went to my hairdresser today to cut my hair, and she didn't notice any difference,and i'm shedding almost for a 4 months now)...only if i show them what is concearning me... skin thinning to other people is also not noticable...only to me...i know that i couldn't see all that veins that i can see now... hairloss didn't appear until 1 and half months after stopping accutane...i don't have any signs of inflammatory...

the thing is that everything seems normal to other people, there is nothing that looks wrong...i don't look like i'm sick in any way...it's just these things that i notice and i'm very concerned about it...

Edited by ivmi

Share this post


Link to post
Share on other sites

Ok, well I would say at this stage there shouldn't be anything to worry too much about, even though i know you are concerned. All you can do is give things a little more time and hopefully as Accutane slowely leaves your system, the levels of inflammation should decrease, and hopefully then you'll see an improvement to your symptoms. I know you didn't take accutane for long, but keep in mind everyone's body reacts differently to medications, and what doesn't effect someone else at all, may effect another person very much (e.g. hypersensitive to the med).

Best, Shantelle

Share this post


Link to post
Share on other sites

I have been off of accutane for several years now and I'm sorry to say that the skin thinning I experienced is as apparent as ever, if not more so. My veins too are very visible and I have also developed fine lines on my forhead at 23 years of age. (I look at least 30).

If you wish to avoid these wrinkles, it is imperative that you protect your skin from sun exposure. I was warned about this and did not take it seriously and now I'm paying the price.

Share this post


Link to post
Share on other sites
I have been off of accutane for several years now and I'm sorry to say that the skin thinning I experienced is as apparent as ever, if not more so. My veins too are very visible and I have also developed fine lines on my forhead at 23 years of age. (I look at least 30).

If you wish to avoid these wrinkles, it is imperative that you protect your skin from sun exposure. I was warned about this and did not take it seriously and now I'm paying the price.

do you have slow wound healling along with this skin thinning? is your skin atill dry or oiliness come back? please tell me more about your skin problems!Also please tell me do you have any hair loss problems or it is just skin?

Edited by ivmi

Share this post


Link to post
Share on other sites

I experienced some hair loss on accutane and it didn't even start going back to normal until like 5 or 6 months after I finished. I was losing 50 - 100 hairs (sometimes more) per day, and then the massive shedding just almost abruptly stopped; i.e. one day I was shedding a lot and then a few days later only 10-20 hairs per day. Also, my hair's oil (at lest to an extent) came back just as swiftly. I could go a week almost without washing my hair, and then literally within a few days my hair just suddenly became oily again and would look like crap if I didn't wash it at least every other day.

Also, keep in mind that there's plenty of people who never took accutane who get red marks that last a year or more. Your problem is more serious than either of those, so it might be that it's just going to take more time to fix itself. I wouldn't give up hope just yet. Thin skin isn't something that can fix itself over night. Even if whatever exactly is causing it goes away and your body goes back to normal, you'll still have thin skin which is going to take more time to fix itself. Layers/thickness of skin won't just come back that quickly, even when whatever is causing them goes away.

All you can do is try to help it along a by drinking enough water, eating healthy and using sunscreen.

Share this post


Link to post
Share on other sites

dont_do_it did you experienced body hair loss? i'm shedding from my armpits pubic hair any eyelashes also...

Share this post


Link to post
Share on other sites
dont_do_it did you experienced body hair loss? i'm shedding from my armpits pubic hair any eyelashes also...

Actually, I think my body hair may have increased slightly if anything. One thing I did notice though is that I temporarily had more hair in my nostrils. At first I thought it was just because I was getting older and it had nothing to do with accutane, but now they look back to normal.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×